# SDR JIKA2017081501

- Difficulty date: August 15, 2017
- Submitted: August 22, 2017
- Operation: Air carrier
- Aircraft: N556UP
- Make and model: Swrngn SA227AT
- Aircraft serial: AT556
- Aircraft time: 21,798 hours, 23,882 cycles
- System (JASC): 3251 · Steering Unit
- Part: Actuator
- Part number: 3500011
- Part serial: 567235A
- Condition: Failed
- Location: Nlg Steering
- Part time: 4,632 hours, 4,345 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED DURING CRUISE,  THAT BOTH HYDRAULIC PRESSURE WARNING LIGHTS ILLUMINATED,  FOLLOWED BY HYDRAULIC PRESSURE BEGINNING TO FLUCTUATE. THE PILOT DECLARED AN EMERGENCY AND MANUALLY EXTENDED THE LANDING GEAR AND PERFORMED A ZERO FLAPS LANDING WITHOUT INCIDENT.   MAINTENANCE INSPECTED THE HYDRAULIC SYSTEMS AND FOUND THAT THE NOSE WHEEL STEERING ACTUATOR HAD FAILED. THE PISTON CAP ON THE LEFT SIDE OF THE ACTUATOR HAD PULLED THE THREADS OUT OF THE CAP AND ALLOWED HYDRAULIC PRESSURE TO BE RELEASED.  THERE WERE SIGNS OF CORROSION ON THE THREADED AREA.  REMOVED AND REPLACED THE NOSE WHEEL STEERING ACTUATOR. MAINTENANCE REMOVED AND REPLACED BOTH HYDRAULIC PUMPS AND SERVICED THE HYDRAULIC SYSTEM WITH FLUID AND PERFORMED GEAR SWINGS AND OPERATIONAL CHECKS.  THE AIRCRAFT WAS RELEASED FOR AN OPERATIONAL CHECK FLIGHT AND THE OPERATION OF THE HYDRAULIC SYSTEMS WERE NORMAL.
